Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 42, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 6, 2014, 8:36 AM EDT. It took effect at Sep 6, 2014, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2014, 8:36 AM EDT (12:36 UTC)
- In effect from
- Sep 6, 2014, 12:00 PM EDT
- Expired
- Sep 6, 2014, 10:06 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
908 WHUS73 KAPX 061236 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 836 AM EDT SAT SEP 6 2014 LSZ321-062045- /O.NEW.KAPX.SC.Y.0042.140906T1600Z-140907T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 836 AM EDT SAT SEP 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
970 WHUS73 KAPX 061355 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 955 AM EDT SAT SEP 6 2014 LSZ321-062200- /O.CON.KAPX.SC.Y.0042.140906T1600Z-140907T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 955 AM EDT SAT SEP 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
682 WHUS73 KAPX 061945 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EDT SAT SEP 6 2014 LSZ321-070300- /O.CON.KAPX.SC.Y.0042.000000T0000Z-140907T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 345 PM EDT SAT SEP 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ ARNOTT WEATHER.GOV/GAYLORD
336 WHUS73 KAPX 070206 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1006 PM EDT SAT SEP 6 2014 LSZ321-070315- /O.CAN.KAPX.SC.Y.0042.000000T0000Z-140907T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1006 PM EDT SAT SEP 6 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 6:46 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 6, 6:46 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 646 AM EDT SAT SEP 6 2014 .SYNOPSIS... ISSUED AT 313 AM EDT SAT SEP 6 2014 HIGH PRESSURE WILL CONTINUE TO BUILD INTO MICHIGAN TODAY AND WILL STICK AROUND INTO EARLY NEXT WEEK. THIS WILL BRING A RETURN TO SEASONAL TEMPERATURES...SUNNY SKIES AND LESS HUMID CONDITIONS. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 313 AM EDT SAT SEP 6 2014 ...A REFRESHING AIRMASS CHANGE... HIGH IMPACT WEATHER POTENTIAL: NONE. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: ONE NOTICEABLE CHANGE IN THE AIRMASS INDEED...COURTESY OF LOW LEVEL DRY/COOL ADVECTION WITHIN LIGHT NORTHWEST WINDS SPREADING ACROSS THE NORTHERN LAKES. UPPER LEVEL MOISTURE HAVING A TOUCH HARDER TIME GETTING THE BOOT EAST WITH VORT SHEAR AXIS JUST NOW SPREADING ACROSS THE AREA...ITSELF OVERTOPPED BY RATHER HEALTHY SOUTHWEST FLOW UPPER LEVEL JET STREAK. WHILE MAIN IMPETUS FOR ADDITIONAL SHOWER AND STORM DEVELOPMENT NOW RESIDES WELL OFF TO OUR SOUTH AND EAST...SAID UPPER LEVEL JET/MOISTURE AND NOTABLE MID LEVEL FGEN CORE STILL MANAGING TO KICK OFF A FEW LIGHT SHOWERS/SPRINKLES ACROSS PARTS OF NORTHERN LOWER MICHIGAN. THESE WILL BE ON THE WAY OUT HEADING INTO THE MORNING AS FGEN CORE PUSHES EAST AND DEEP LAYER DRYING DEVELOPS. DRY NORTHWEST FLOW CONTINUES THERE-ON-AFTER THROUGH THE WEEKEND...WITH EXPANDING AND SLOW MOVING SURFACE HIGH ONLY AIDING THE RAIN-FREE CAUSE. PRIMARY FORECAST CONCERNS/CHALLENGES: CLOUD AND TEMPERATURE TRENDS THROUGH TONIGHT. DETAILS: RATHER AGGRESSIVE MID LEVEL FLOW CONTINUES TODAY AND TONIGHT AS REGION REMAINS IN BASE OF BROAD UPPER LEVEL TROUGHING. SPRAWLING HIGH PLAINS SURFACE HIGH MAKES SLOW...BUT STEADY... PROGRESS EAST...SETTLING OVERHEAD BY SUNRISE SUNDAY. ONLY OTHER NOTABLE FEATURES ARE FAST CHARGING LOW AMP EMBEDDED MID LEVEL WAVE/VORT SHEAR AXIS SLATED TO RACE OVERHEAD THIS MORNING...WITH ANOTHER YET WEAKER WAVE PASSING OVER LAKE SUPERIOR AND EASTERN UPPER THIS AFTERNOON (ACCOMPANIED BY WEAK SECONDARY COLD FRONT). SIMPLY NO MOISTURE FOR ANY OF THESE FEATURES TO WORK WITH...SO THEIR PASSAGES SHOULD BE A DRY ONE. SOME LINGERING CIRRUS EXPECTED TO GIVE WAY TO SOME SCATTERED CU/STCU LATER THIS MORNING AND AFTERNOON WITH NOTED LIMITED POSITIVE CAPE SIGNATURE IN SOUNDING ANALYSIS. STILL...ALL IN ALL...EXPECTING A PARTLY TO MOSTLY SUNNY DAY...GIVING WAY TO A CLEAR OVERNIGHT. THERMAL PROGS CONTINUE TO SUPPORT HIGHS MOSTLY IN THE UPPER 60S AND LOWER 70S TODAY. DRY AIRMASS AND LIGHT WINDS/CLEAR SKIES SETS THE STAGE FOR A RATHER CHILLY OVERNIGHT. LOOKING AS IF MOST AREAS AWAY FROM THE BIG WATERS WILL DIP INTO THE 40S...WITH THE TRADITIONAL ICE BOX LOCATIONS MAKING A RUN INTO THE UPPER 30S (MIDDLE 30S PERHAPS FOR A "LUCKY" FEW?). .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 313 AM EDT SAT SEP 6 2014 SUNDAY AND MONDAY...LARGE AREA OF SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE GREAT LAKES SUNDAY...SLIDE EAST OF MICHIGAN BY MONDAY...WITH STRONG LOW LEVEL RIDGING HOLDING OVER OUR REGION THRU MONDAY NIGHT. DRY AIR THRU THE COLUMN COMBINED WITH STRONG SUBSIDENCE WILL KEEP NRN MICHIGAN PRECIP-FREE THRU MONDAY... WITH MAINLY CLEAR SKIES THRU MUCH OF THAT PERIOD AS WELL. CLOUDS WILL BEGIN TO INCREASE LATE MONDAY NIGHT AS MOISTURE RETURNS INTO THE REGION. BY TUESDAY...SURFACE RIDGING WILL GIVE WAY TO A WEAK SHORT WAVE SLIDING THRU MICHIGAN AHEAD OF LOW PRESSURE DEVELOPING IN THE PLAINS (MORE ON THIS BELOW). TEMPS FOR THE FIRST PART OF NEXT WEEK WILL BE A FEW DEGREES ABOVE NORMAL...WITH AFTERNOON HIGHS MAINLY IN THE LOW TO MID 70S AND OVERNIGHT LOWS IN THE UPPER 40S TO MID 50S. TUESDAY THRU FRIDAY...UNSETTLED WEATHER WILL RETURN ON TUESDAY... WITH A SIGNIFICANT COOLING TREND EXPECTED FOR THE LAST HALF OF THE WEEK AS A REMINDER THAT FALL IN RIGHT AROUND THE CORNER. A PAIR OF WEAK WAVES WILL RIDE THRU LWR MICHIGAN TUESDAY AND TUESDAY NIGHT AHEAD OF LOW PRESSURE LIFTING OUT OF THE CENTRAL PLAINS TOWARD THE GREAT LAKES. THESE FEATURES WILL PROVIDE SMALL CHANCES OF SHOWERS... ESPECIALLY FOR OUR SRN CWA. DEVELOPING SURFACE LOW WILL REACH LOWER MICHIGAN ON WEDNESDAY...AND WILL SLOWING TRACK THRU OUR STATE WEDNESDAY NIGHT AND THURSDAY. 00Z ECMWF STILL SHOWS DEEP MOISTURE SURGING NE INTO OUR CWA...BUT NOW THIS MODEL SHOWS A VASTLY DIFFERENT TRACK AND TIMING OF THE SURFACE LOW. PREVIOUS RUN (ACTUALLY THE LAST SEVERAL RUNS) HAVE SUGGESTED A WEAKER/LESS ORGANIZED LOW CENTER TRACKING JUST SOUTH OF OUR AREA THRU SRN LWR MICHIGAN AND THE THUMB BEFORE HEADING NE INTO QUEBEC BY THURSDAY NIGHT. THE LATEST (00Z) ECMWF NOW SHOWS A NOTICEABLY DEEPER LOW TRACKING WELL NW OF OUR CWA THRU WRN UPR MICHIGAN WEDNESDAY NIGHT...CLOSE TO 24 HOURS AHEAD OF THE PREVIOUS RUN. ALSO...THIS TRACK WILL PUT OUR CWA SQUARELY AHEAD OF THE SURFACE LOW...WHICH WOULD LIKELY LEND TO AT LEAST SOME THUNDER. WILL NOT YET BITE AT THIS NEW TRACK/STRENGTH/MORE AGGRESSIVE TIMING GIVEN SUCH A RADICAL CHANGE FROM THE PREVIOUS SEVERAL RUNS. FOR NOW...WILL MAINTAIN HIGH CHANCE OF SHOWERS FOR WEDNESDAY AND THURSDAY WITH NO MENTION OF THUNDER IN LEANING TOWARD THE PREVIOUS ECMWF SOLUTIONS. STRONG IS STILL PROGGED TO KICK IN THURSDAY NIGHT...FRIDAY AND SATURDAY...EVEN IN THE NEW RUN. 850 TEMPS DROP BELOW ZERO WHICH SHOULD CERTAINLY ACTIVATE THE LAKES...PRODUCING OUR FIRST LAKE EFFECT RAIN EVENT OF THE SEASON (HARD TO BELIEVE). HIGH TEMPS WILL GRADUALLY COOL FROM THE LOW TO MID 70S ON TUESDAY TO THE LOW TO MID 50S BY SATURDAY. LOW TEMPERATURES WILL COOL FROM THE MID 50S TUESDAY NIGHT TO THE LOWER 40S BY SATURDAY NIGHT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 645 AM EDT SAT SEP 6 2014 RESIDUAL LOW/MID CLOUDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING... WITH MAINLY CLEAR SKIES AND SOLID VFR CONDITIONS EXPECTED THRU TODAY AND TONIGHT AS STRONG HIGH PRESSURE AND DRY AIR BUILD INTO NRN MICHIGAN. W/NW WINDS AROUND 10 KTS TODAY WILL BECOME LIGHT/VARIABLE TONIGHT. && .MARINE... ISSUED AT 313 AM EDT SAT SEP 6 2014 SOMEWHAT GUSTY WEST TO NORTHWEST WINDS EXPECTED ACROSS THE BIG WATERS TODAY AS LARGE HIGH PRESSURE SLOWLY DRIFTS EAST THROUGH THE CENTRAL PLAINS. EXPECT THE WATERS TO GET A LITTLE CHOPPY...BUT CURRENT INDICATIONS ARE THAT CONDITIONS WILL REMAIN JUST BELOW SCA CRITERIA. WINDS GO LIGHT TONIGHT WITH LIGHT SOUTHWEST RETURN FLOW EXPECTED TO DEVELOP ON SUNDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...MR SHORT TERM...MSB LONG TERM...MR AVIATION...MR MARINE...MSB
Hazardous weather outlook, Sep 6, 3:03 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 303 AM EDT SAT SEP 6 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 303 AM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB
In the hours before
Local storm report, Sep 6, 7:23 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
723 AM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 E HONOR 44.67N 85.94W
09/06/2014 M1.81 INCH BENZIE MI SPOTTER
24 HOUR TOTAL. MAJORITY OF RAIN FELL IN THE FIRST FEW
HOURS OF MEASURING PERIOD.
&&
GILLENNearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.